Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 95, NWS Shreveport, LA

May 8, 2015Bowie County, Red River County, Texas; Little River County, Arkansas

NWS Shreveport, LA issued this river flood warning at May 8, 2015, 9:40 PM CDT for Bowie County, Red River County, Texas; Little River County, Arkansas. It took effect at May 10, 2015, 7:00 AM CDT. It was in force for 55 days.

The area

The counties it named.

The facts

Issued
May 8, 2015, 9:40 PM CDT (02:40 UTC)
In effect from
May 10, 2015, 7:00 AM CDT
Expired
Jul 4, 2015, 11:13 AM CDT
In force
55 days
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Little River County, AR, Bowie County, TX, Red River County, TX

The radar

The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Red River near Dekalb - Pecan Point (DEKT2). The gauge peaked at 34.89 ft at Jun 1, 2015, 1:00 PM CDT.

actionminormoderatemajor10203005/0905/1005/1105/1205/1305/1405/1505/1605/1705/1805/1905/2005/2105/2205/2305/2405/2505/2605/2705/2805/2905/3005/3106/0106/0206/0306/0406/0506/0606/0706/0806/0906/1006/1106/1206/1306/1406/1506/1606/1706/1806/1906/2006/2106/2206/2306/2406/2506/2606/2706/2806/2906/3007/0107/0207/0307/0407/05
Action stage
23.5 ft
Minor stage
24 ft
Moderate stage
27 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07336820, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 8, 8:09 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, May 8, 8:09 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
809 PM CDT FRI MAY 8 2015

.DISCUSSION...
HAVE UPDATED TO INCLUDE TORNADO WARNING EXTENSION UNTIL 3 AM...WHICH
CAPTURED EXTREME SE OK AND 3 NW COUNTIES IN EXTREME NE TX. BOWING
LINE OF STORMS HEADED EAST INTO RED RIVER VALLEY...WILL LIKELY BE
MORE WIND THAN TORNADO THREAT BY LATER IN EVE AS STORMS GRADUALLY
WEAKEN. ADDED HEAVY RAIN TO GRIDS FOR NW HALF OF CWA AS WELL.
STORMS ARE VERY EFFICIENT RAINMAKERS AND GROUNDS OVER NE TX AND SE
OK SATURATED FROM DOWNPOURS EARLY TODAY. OVERALL...HAVE INCREASED
POPS TO 70 PERCENT NW TO 40 PERCENT SE CWA./VII/.

&&

.PREV DISCUSSION... /ISSUED 706 PM CDT FRI MAY 8 2015/

AVIATION...
VFR CONDITIONS WILL CONTINUE THIS EVENING...ALTHOUGH SCT
CONVECTION WILL CONTINUE THROUGH MID-EVENING OVER NCNTRL LA AND
POSSIBLY MOVE INTO SCNTRL AR...AFFECTING THE MLU/ELD TERMINALS.
GUSTY WINDS TO 30KTS...MVFR CIGS/REDUCED VSBYS...AND SVR
TURBULENCE WILL BE POSSIBLE IN/NEAR THE CONVECTION BEFORE IT
DIMINISHES. ADDITION SCT CONVECTION HAS DEVELOPED OVER THE WRN
SECTIONS OF E TX/SE OK...AND MAY AFFECT THE TYR TERMINAL BETWEEN
01-03Z. REDUCED CIGS/VSBYS...AND LOCALLY HIGHER WIND GUSTS WILL BE
POSSIBLE...ALTHOUGH THIS TOO SHOULD WEAKEN WITH TIME LATER THIS
EVENING. SHOULD SEE MVFR CIGS DEVELOP/SPREAD N INTO E TX/WRN LA
AFTER 06Z...ALTHOUGH THE NWD EXTENT INTO EXTREME NE TX/SW AR MAY
BE DETERRED BY ANOTHER COMPLEX OF CONVECTION THAT WILL SPREAD ESE
ALONG THE RED RIVER INTO SE OK/WRN AR/EXTREME NE TX LATE. WIND
GUSTS TO 35+KTS...MVFR CIGS AND REDUCED VSBYS WILL BE POSSIBLE
IN/NEAR CONVECTION...POSSIBLY AFFECTING AREAS ALONG/N OF I-20 OVER
NE TX/SW AR/NW LA. HAVE ADDED VCTS TO THE AFFECTED
TERMINALS...WITH THE CONVECTION POSSIBLY DIMINISHING BY LATE
MORNING/MIDDAY...BUT NOT BEFORE LEAVING BEHIND MESOSCALE BNDRYS
IN WHICH OTHER SCT CONVECTION DEVELOPS ON DURING THE AFTERNOON.
THE MVFR CIGS THAT DEVELOP LATE TONIGHT SHOULD GRADUALLY
LIFT/BECOME MVFR BY LATE MORNING/MIDDAY. SSE WINDS 5-10KTS TONIGHT
WILL BECOME S AND INCREASE TO 10-15KTS AFTER 15Z...WITH GUSTS TO
20-25KTS POSSIBLE OVER E TX. /15/

PREV DISCUSSION... /ISSUED 250 PM CDT FRI MAY 8 2015/

DISCUSSION...
SW FLOW ALOFT THAT HAS BEEN CHARACTERISTIC OF THIS SPRING SEASON
WILL CONTINUE TO DOMINATE OUR REGION'S WEATHER PATTERN THROUGHOUT
THE FCST PD. FOR THE SHORT TERM...ANOTHER ROUND OF STRONG TSTMS
WILL BE POSSIBLE THIS AFTERNOON/TONIGHT...AND WILL LIKELY BE
DRAWING TO AN END/MOVING E OF THE REGION BY SATURDAY MORNING.
DAYTIME HEATING WILL HELP WITH AIRMASS RECOVERY JUST IN TIME FOR
ANOTHER ROUND OF TSTMS BY SATURDAY AFTERNOON/NIGHT. THEN DURING
LATE SUNDAY/EARLY MONDAY...A COLD FRONT WILL APPROACH THE REGION
BRINGING STRONG TO SEVERE TSTMS TO THE REGION YET AGAIN. EACH
ROUND OF CONVECTION WILL HAVE SOME POTENTIAL TO BECOME SEVERE
GIVEN THE DIURNAL INSTABILITY AND MARGINAL WIND SHEAR PRESENT.
HOWEVER...SUNDAY EVENING/MONDAY MORNING WILL HAVE THE GREATEST
POTENTIAL FOR US TO SEE SEVERE STORMS...AS THE COLD FRONT WILL
HELP TO PROVIDE A FOCUS FOR ORGANIZED STORMS.

THE FRONT IS FCST TO SLOW AND BECOME STALLED ACROSS OUR REGION AS
WE MOVE INTO TUESDAY. MEANWHILE...THE UPPER LEVEL FLOW PATTERN
WILL REMAIN SWLY...WHICH WILL SPELL CONTINUED ROUNDS OF CONVECTION
ACROSS OUR REGION THROUGH THE REMAINDER OF THE FCST PD. OUR RUN OF
GENERALLY NEAR-NORMAL TEMPS WILL HALT WITH THE PASSAGE OF THE
FRONT TUESDAY. RAIN AND A SLIGHTLY COOLER AIRMASS WILL KEEP US IN
THE MID 70S FOR MUCH OF THE REMAINDER OF THE WORK WEEK.

IN ADDITION TO THE POTENTIAL FOR SCATTERED SEVERE STORMS
ESSENTIALLY THROUGHOUT THE PD...THE POTENTIAL FOR HEAVY RAINFALL
AND FLASH FLOODING WILL CONTINUE TO INCREASE EACH DAY. WPC QPF
FORECASTS FOR THE NEXT SEVEN DAYS PAINT A BLEAK PICTURE...
PARTICULARLY FOR E TX/SE OK...WITH SOME THREE TO SIX INCHES
POSSIBLE. OF COURSE... THIS DOES NOT INCLUDE THOSE DREADED ISOLD
HIGHER AMOUNTS. WITH THIS IN MIND...WE WILL LIKELY NEED A FLASH
FLOOD WATCH FOR SOME OR ALL OF THE REGION WITHIN THE NEXT DAY OR
TWO...IF NOT SOONER. HOWEVER...PINPOINTING WHERE THAT SHOULD BE IS
THE MORE DIFFICULT QUESTION. HAVE DECIDED TO HOLD OFF FOR NOW AND
ALLOW SUBSEQUENT SHIFTS TO HAVE A BETTER LOOK...AS THE LOCATION...
COVERAGE...AND INTENSITY OF TONIGHT'S CONVECTION WILL HELP TO
BETTER DETERMINE THIS FACTOR. /12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  70  85  71  84 /  60  40  30  60
MLU  70  84  69  87 /  40  30  20  30
DEQ  69  81  69  80 /  60  50  60  70
TXK  69  83  69  82 /  60  50  50  70
ELD  69  82  69  83 /  50  40  30  50
TYR  72  83  71  82 /  60  50  40  70
GGG  71  84  72  84 /  60  40  40  60
LFK  75  87  74  86 /  50  40  20  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, May 8, 2:24 PM CDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
224 PM CDT FRI MAY 8 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-091930-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
224 PM CDT FRI MAY 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA
TODAY AND INTO EARLY THIS EVENING. A COMPLEX OF THUNDERSTORMS MAY
MOVE INTO THE AREA LATE THIS AFTERNOON AND TONIGHT AS WELL. SOME
OF THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS THE PRIMARY
THREAT. IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE WHICH COULD
LEAD TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A COMPLEX OF THUNDERSTORMS MAY STILL BE MOVING ACROSS THE AREA
EARLY SATURDAY MORNING. AFTER THIS COMPLEX WEAKENS OR EXITS THE
AREA...ISOLATED TO WIDELY SCATTERED THUNDERSTORMS MAY DEVELOP
DURING PEAK AFTERNOON HEATING. ANOTHER COMPLEX OF STRONG TO SEVERE
THUNDERSTORMS MAY AFFECT THE AREA EARLY SATURDAY EVENING AND INTO
THE OVERNIGHT HOURS. DAMAGING WINDS SHOULD BE THE PRIMARY THREATS
WITH ANY SEVERE STORMS.

A COLD FRONT WILL APPROACH AND MOVE ACROSS THE REGION SUNDAY AND
INTO MONDAY...AND WILL BRING THE POSSIBILITY FOR MORE STRONG TO
SEVERE THUNDERSTORMS AREAWIDE. DAMAGING WINDS...LARGE HAIL...AND
ISOLATED TORNADOES WILL BE POSSIBLE. ADDITIONALLY...RAINFALL
AMOUNTS BETWEEN 2 AND 4 INCHES ARE POSSIBLE THROUGH MONDAY
MORNING...WHICH COULD LEAD TO A THREAT FOR FLASH FLOODING AND A
RENEWED THREAT FOR FLOODING ALONG RIVERS AND LAKES.

THE FRONT IS EXPECTED TO STALL JUST SOUTH OF THE AREA EARLY NEXT
WEEK...AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH NEXT
THURSDAY AS A RESULT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING OR TONIGHT.

12

In the hours before

Local storm report, May 8, 8:52 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
852 PM CDT FRI MAY 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             IDABEL                  33.90N  94.82W
05/08/2015  E0.88 INCH       MCCURTAIN          OK   TRAINED SPOTTER

&&

EVENT NUMBER SHV1500391

20
Special weather statement, May 8, 9:18 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
918 PM CDT FRI MAY 8 2015

ARZ061-090315-
NEVADA AR-
918 PM CDT FRI MAY 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR NEVADA COUNTY UNTIL 1015 PM
CDT...

AT 918 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER BODCAW...OR 13 MILES SOUTHEAST OF HOPE...MOVING NORTHEAST AT 30
MPH.

DIME SIZE HAIL AND WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PRESCOTT...EMMET...ROSSTON...WILLISVILLE...BODCAW...BLUFF CITY...
WHITE OAK LAKE STATE PARK...CALE...SUTTON...MORRIS...BOUGHTON...
LANEBURG...MOUNT MORIAH...WATERLOO AND FALCON.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3390 9330 3384 9329 3384 9326 3383 9326
      3383 9323 3380 9318 3382 9314 3378 9310
      3370 9311 3347 9329 3347 9347 3375 9347
      3395 9340 3396 9338
TIME...MOT...LOC 0217Z 211DEG 24KT 3356 9341

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 8:01 PM CDTAreal Flood AdvisorySHVBowie, Red River3 hr
May 8, 8:53 PM CDTFlash Flood WarningSHVRed River3 hr
May 8, 9:41 PM CDTRiver Flood WarningSHVGregg, Harrison, Marion, Upshur6 days
May 9, 12:25 AM CDTFlash Flood WarningSHVRed River3 hr
May 9, 3:20 AM CDTAreal Flood WarningSHVRed River6 hr
May 9, 4:26 AM CDTFlash Flood WatchSHVBowie, Camp, Cass, Franklin, Morris, Red River and 1 more51 hr
May 9, 11:10 AM CDTRiver Flood WarningSHVFranklin, Morris, Titus9 days
May 9, 5:11 PM CDTSevere Thunderstorm WarningSHVBowie, Cass, Morris64 min
May 9, 5:22 PM CDTTornado WarningSHVFranklin, Red River, Titus38 min
May 9, 5:30 PM CDTTornado WarningSHVFranklin, Morris, Red River, Titus45 min
May 9, 5:33 PM CDTTornado WarningSHVBowie42 min
May 9, 6:12 PM CDTSevere Thunderstorm WarningSHVBowie, Red River63 min
May 9, 6:12 PM CDTSevere Thunderstorm WarningSHVBowie63 min
May 9, 6:16 PM CDTTornado WarningSHVFranklin, Red River, Titus34 min
May 9, 6:17 PM CDTTornado WarningSHVBowie43 min
May 9, 6:58 PM CDTTornado WarningSHVBowie47 min
May 8, 9:18 PM CDTSpecial Weather StatementSHVNevada57 min
May 9, 1:25 AM CDTAreal Flood AdvisorySHVHoward, Little River, Sevier3 hr
May 9, 9:14 AM CDTRiver Flood WarningSHVLittle River, Sevier4 days
May 9, 3:03 PM CDTFlash Flood WarningSHVHoward117 min
May 9, 3:15 PM CDTFlash Flood WarningSHVHoward, Little River, Sevier3 hr
May 9, 3:29 PM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Sevier46 min

Nearby

River Flood Warnings in Texas, 2015River Flood Warnings in Arkansas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.